MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 86493
Medical Device Problem Codes Device Displays Incorrect Message (2591); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the temperature of the catheter remained constant at 85 degrees celsius.During an ablation procedure for supraventricular tachycardia (wolff-parkinson-white syndrome), the temperature of the intellatip mifi open-irrigated ablation catheter became constant at 85 degrees celsius, making it impossible to continue with the ablation.The physician was attempting to ablate a septal kent in the left atrium.It was decided to replace the catheter and as the physician also suspected a right septal kent, it was decided to switch to a blazer ii catheter, which performed normally.The procedure was completed successfully and there were no patient complications.
 
Additional Manufacturer Narrative
Visual inspection of the catheter showed dried saline was present on the tip.The ring #1 seals appeared to be possibly compromised.Inspection of the steering knob and tension control knob revealed proper function on both lock and unlock positions and no abnormal resistance was felt when actuating the steering mechanism.During ablation testing no temperature issues were noted prior to, or during the ablation sequence; however, a few minutes after the ablation sequence the device error out due to high temperature.When the device was removed from the saline the temperature returned to normal.Electrical continuity testing was performed manually using a multi-meter and breakout box.Resistive shorts were present between the thermocouple, the tip, ring #1 and all of the mini-electrodes.The catheter lumen failed leak testing.Upon dissection of the distal section, dried saline was observed in the interior of the sheath.The distal end passed leak testing after the areas of the lumen were repaired that were damaged during dissection.The proximal end, including the butt bond, resulted in gross leaks.The handle was opened, and corrosion was observed on the guide coil at the distal end of the handle and throughout its length, with heavy corrosion in several areas.Bubble tests found two holes in the proximal shaft lumen, at approximately 25 cm and 41.5 cm from the distal end of the handle, which allowed significant fluid ingress.
 
Event or Problem Description

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8964837
Report Number2134265-2019-10735
Device Sequence Number2610052
Product Code OAD
UDI-Device Identifier08714729848684
UDI-Public08714729848684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model Number86493
Device Catalogue Number86493
Device Lot Number0023329677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1